Alert archive / Missouri / Flash Flood Warnings in 2015
Flash Flood Warning 52, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jul 7, 2015, 9:13 AM CDT for Barry County, Missouri. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 9:13 AM CDT (14:13 UTC)
- Expired
- Jul 7, 2015, 3:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Emergency
- Flash flood emergency
- Flood severity
- None
County Barry County, MO
The radar
The Springfield radar (KSGF), 74 km from the middle of the area, began a volume at 14:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 10:00 AM CDT | FLASH FLOOD | 2 Ne Cassville, MO | HIGHWAY Y ALONG FLAT CREEK IS CLOSED DUE TO FLOODING. FLAT CREEK IS RISING QUICKLY |
| Jul 7, 10:00 AM CDT | FLASH FLOOD | 4 S Jenkins, MO | STATE HIGHWAY 39 AT FLAT CREEK CLOSED DUE TO FLOODING |
| Jul 7, 10:00 AM CDT | FLASH FLOOD | 4 Ssw Mcdowell, MO | STATE ROUTE U HIGHWAY AT FLAT CREEK CLOSED |
| Jul 7, 10:00 AM CDT | FLASH FLOOD | 5 Wnw Eagle Rock, MO | STATE HIGHWAY 112 AT ROARING RIVER IS CLOSED |
| Jul 7, 10:00 AM CDT | FLASH FLOOD | Cassville, MO | HIGHWAY 37 CLOSED IN CASSVILLE |
| Jul 7, 10:15 AM CDT | HEAVY RAIN 3.5 | Eagle Rock, MO | 3.5 INCHES RAIN SINCE MIDNIGHT |
| Jul 7, 10:20 AM CDT | HEAVY RAIN 5.65 | 4 Se Cassville, MO | 5.65 INCHES OF RAINFALL SINCE MIDNIGHT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 47 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 2.2 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 554 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
201
WGUS53 KSGF 071413
FFWSGF
MOC009-072000-
/O.NEW.KSGF.FF.W.0052.150707T1413Z-150707T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
913 AM CDT TUE JUL 7 2015
...FLASH FLOOD EMERGENCY FOR ROARING RIVER STATE PARK AND FLAT CREEK
INCLUDING THE CITY OF CASSVILLE...
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BARRY COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 300 PM CDT.
* AT 912 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ALONG THE
HEADWATERS OF FLAT CREEK...ROARING RIVER...DRY HOLLOW CREEK...AND
PIBERN HOLLOW CREEK IN BARRY COUNTY. 3 TO 5 INCHES OF RAIN HAS
FALLEN SINCE MIDNIGHT AND 2 TO 3 INCHES OF ADDITIONAL RAINFALL IS
EXPECTED THROUGH NOON. FLASH FLOODING IS OCCURRING...AND
SIGNIFICNAT ADDITIONAL RISES ARE EXPECTED DUE TO FUTURE
RAINFALL.
THIS IS A FLASH FLOOD EMERGENCY FOR ROARING RIVER STATE PARK AND
FLATT CREEK INCLUDING THE CITY OF CASSVILLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...CASSVILLE...EAGLE ROCK...
JENKINS...MCDOWELL AND ROARING RIVER STATE PARK. CREEKS...STREAMS
AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.
THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...
ROUTE Y AT FLAT CREEK JUST NORTHEAST OF CASSVILLE...
ROUTE C JUST SOUTH OF MCDOWELL...
HIGHWAY 39 AT FLAT CREEK SOUTH OF JENKINS.
SECTIONS OF HIGHWAYS 248 AND 76 EAST OF CASSVILLE ARE FLOODED AND
HAVE BEEN CLOSED OFF TO MOTORISTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
MULTIPLE SWIFT WATER RESCUE TEAMS HAVE BEEN OR ARE BEING DEPLOYED IN
RESPONSE TO EXTREME FLASH FLOODING.
&&
LAT...LON 3650 9378 3654 9380 3655 9384 3654 9392
3655 9394 3661 9395 3676 9384 3682 9382
3685 9379 3680 9366 3676 9362 3677 9358
3666 9358 3661 9374 3654 9370 3650 9372
$$
CRAMERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:42 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 6:42 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 AM CDT Tue Jul 7 2015
...12z Aviation Update...
.SHORT TERM...(Today and Tonight)
Issued at 335 AM CDT TUE JUL 7 2015
A rather messy mesoscale setup across the region this morning. A
surface boundary is currently making its way across the Ozark
Plateau, though wind shifts at 925mb and 850mb lag this surface
wind shift substantially. As a result, convection is festering in
multiple bands of narrow convergence across the region. This setup
will continue through much of the day, resulting in on again off
again showers and embedded storms. Clouds and intermittent rain
will result in a tricky temperature forecast with most locations
staying in the 70s. While widespread heavy rainfall is not
expected today, there will be spots of locally heavy rain where
cell training occurs.
The 850mb front looks to set up right along the I-44 corridor
tonight into Wednesday, and a wave moving northeast out of the
southern Plains will ride this boundary. This round of rain will
be of high interest given a very moist airmass in place. With
precipitable water values in excess of 2 inches, large warm cloud
depths (reaching to between 15 to 20 kft) and long/skinny CAPE
profiles on the order of hundreds of J/kg strongly point to
widespread heavy rainfall production.
Two questions remain at this point, how quickly rainfall starts
and the exact location of the heavy rainfall band. As far as onset
is concerned, the global models are more progressive with the
shortwave tonight, with heavy rain entering from the southwest
late this evening. Mesoscale models (e.g. NAM/WRF/ARW) are 6 or so
hours slower. Regardless of solution, all produce rainfall totals
in excess of 2-3". As for the exact location of the heaviest band
of rain, the along/just northwest of the plateau looks to be the
sweet spot right now, though ultimately the corridor of heavy rain
will remain a mesoscale forecast challenge.
.LONG TERM...(Wednesday through Monday)
Issued at 335 AM CDT TUE JUL 7 2015
Heavy rain will move from southwest to northeast across a bulk of
the forecast area during the day Wednesday. The going flash flood
watch handles the at risk areas very well and no changes will be
made in space or time. 2-3" with localized amounts to 5" look good
storm total wise through Wednesday evening.
Wednesday night into Thursday night, we will need to track the
location of a resultant warm front that will be lingering nearby.
This will provide focus for additional shower and thunderstorm
chances. Confidence in just where the best chances are is
dependent on how things evolve over the next 36 hours. It is
plausible an extension to the flash flood watch will be needed if
the warm front loiters over the area.
Given rather meager instability progged for the next few days. The
risk for severe is minimal.
From Friday into early next week, upper level ridging will build
over the area, shunting rain chances to our north and northeast
and bringing a return to very warm and humid conditions. Highs
will reach into the upper 80s to low 90s (perhaps a few degrees
warmer). Heat index values around 100 degrees are plausible.
&&
.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 642 AM CDT TUE JUL 7 2015
Showers will be possible throughout the period over all
terminals. MVFR and at times IFR conditions are likely through
the period, especially with heavier showers that develop.
Highlighted vicinity thunder this morning, however, it is very
possible that additional thunder may need to be added later. Low
level shear is winding down this AM, but shear is an additional
variable to watch toward the end of the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Wednesday evening FOR MOZ055>058-
066>071-077>083-088>096-101>105.
KS...FLASH FLOOD WATCH through Wednesday evening FOR KSZ073-097-101.
&&
SHORT TERM...Gagan
LONG TERM...Gagan
AVIATION...FryeHazardous weather outlook, Jul 7, 5:17 AM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 517 AM CDT TUE JUL 7 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081030- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 517 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. DISCUSSION... INTERMITTENT MODERATE TO HEAVY SHOWERS AND A FEW EMBEDDED THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...WITH THE BEST CHANCES ALONG AND SOUTHEAST OF THE INTERSTATE 44 CORRIDOR. THERE IS AN ELEVATED RISK FOR FLOODING WHERE SHOWERS TRAIN...OR REPEATEDLY MOVE OVER THE SAME AREAS. AFTER A BRIEF BREAK IN THE RAINFALL LATE THIS AFTERNOON INTO EARLY THIS EVENING...A MORE SUBSTANTIAL AREA OF RAINFALL IS EXPECTED TO DEVELOP FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT TONIGHT. MODERATE TO HEAVY RAINFALL IS EXPECTED RESULTING IN AN ELEVATED RISK OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE TO HEAVY RAINFALL WILL CONTINUE TO MOVE FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION ON WEDNESDAY. STORM TOTAL RAINFALL AMOUNTS OF TWO TO FOUR INCHES ARE EXPECTED FROM TODAY THROUGH WEDNESDAY...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FLOODING OF CREEKS...STREAMS...RIVERS...AND MANY LOW WATER CROSSINGS IS LIKELY. A FLASH FLOOD WATCH REMAINS IN EFFECT ACROSS MUCH OF THE OUTLOOK AREA UNTIL WEDNESDAY EVENING. AFTERNOON HEAT INDEX VALUES WILL RANGE FROM THE MID 90 TO AROUND 100 DEGREES FROM FRIDAY INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Local storm report, Jul 7, 7:14 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
714 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 AM HEAVY RAIN 12 S LEBANON 37.51N 92.66W
07/07/2015 M4.40 INCH LACLEDE MO BROADCAST MEDIA
RELAYED RAINFALL REPORT OF 4.40 INCHES SINCE MIDNIGHT.
&&
MGRIFFINLocal storm report, Jul 7, 7:29 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM FLASH FLOOD FALCON 37.60N 92.38W
07/07/2015 LACLEDE MO BROADCAST MEDIA
PICTURE OF A FLOODED LOW WATER CROSSING NEAR FALCON.
&&
MGRIFFINLocal storm report, Jul 7, 7:39 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 AM FLASH FLOOD 2 SSE CASSVILLE 36.65N 93.85W
07/07/2015 BARRY MO LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS LOW WATER CROSSING NEAR HIGHWAY
76 AND HIGHWAY 112 IS FLOODED AND IMPASSABLE.
&&
MGRIFFINLocal storm report, Jul 7, 7:44 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
744 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0744 AM FLASH FLOOD COMPETITION 37.48N 92.43W
07/07/2015 LACLEDE MO BROADCAST MEDIA
THE LOW WATER CROSSING NEAR HIGHWAY O AND ARTHUR ROAD WAS
FLOODED AND IMPASSABLE. VIDEO OF THE FLASH FLOODING FROM
SOCIAL MEDIA.
&&
MGRIFFINLocal storm report, Jul 7, 7:59 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
759 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM FLASH FLOOD WASHBURN 36.59N 93.97W
07/07/2015 BARRY MO LAW ENFORCEMENT
HIGHWAY 90 IN TOWN IS FLOODED AND IMPASSABLE.
0750 AM FLASH FLOOD 1 E CASSVILLE 36.68N 93.85W
07/07/2015 BARRY MO LAW ENFORCEMENT
HIGHWAY 76 EAST OF TOWN WAS FLOODED AND IMPASSABLE.
&&
HATCHLocal storm report, Jul 7, 8:33 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
833 AM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLASH FLOOD 3 NW EAGLE ROCK 36.58N 93.79W
07/07/2015 BARRY MO PARK/FOREST SRVC
COUNTY ROAD 1135 IN ROARING RIVER STATE PARK SAW A FLOOD
WAVE OF 4 TO 6 FEET OF WATER MOVE THROUGH THE PARK IN
LESS THAN 10 MINUTES WITH 4 FEET OF WATER STILL RUNNING
OVER THE ROAD.
&&
HATCHThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 9:47 PM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jul 6, 10:31 PM CDT | Flash Flood Warning | SGF | Jasper | 5 hr |
| Jul 7, 3:53 AM CDT | Areal Flood Advisory | SGF | Jasper | 6 hr |
| Jul 7, 4:19 AM CDT | Areal Flood Advisory | SGF | Dent, Laclede, Maries, Phelps, Pulaski, Texas | 6 hr |
| Jul 7, 5:02 AM CDT | Flash Flood Warning | SGF | Laclede, Phelps, Pulaski, Texas, Webster, Wright | 12 hr |
| Jul 7, 6:50 AM CDT | Flash Flood Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 12 hr |
| Jul 7, 9:36 AM CDT | Flash Flood Warning | SGF | Douglas, Texas, Webster, Wright | 12 hr |
| Jul 7, 9:39 AM CDT | Flash Flood Warning | SGF | Dent | 12 hr |
| Jul 7, 9:54 AM CDT | Flash Flood Warning | SGF | Stone, Taney | 6 hr |
| Jul 7, 10:01 AM CDT | Flash Flood Warning | SGF | Ozark, Stone, Taney | 12 hr |
| Jul 7, 11:21 AM CDT | Flash Flood Warning | SGF | Howell, Ozark, Shannon | 6 hr |
| Jul 7, 11:37 AM CDT | River Flood Warning | SGF | Pulaski | 33 hr |
| Jul 7, 2:57 PM CDT | River Flood Warning | SGF | McDonald | 68 hr |
| Jul 7, 4:54 PM CDT | Areal Flood Warning | SGF | Laclede, Phelps, Pulaski, Texas, Webster, Wright | 12 hr |
| Jul 7, 6:43 PM CDT | Areal Flood Warning | SGF | Barry, Christian, McDonald, Stone, Taney | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.